MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PASSPORT; DILATOR, CATHETER, URETERAL

BOSTON SCIENTIFIC CORPORATION PASSPORT; DILATOR, CATHETER, URETERAL
Model Number M0062181100
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a passport balloon dilation catheter was used in the upper ureter during an upper urs procedure performed on (b)(6) 2018.According to the complainant, during the procedure, the balloon burst inside the patient.Reportedly, the transparent balloon portion of the device that detached was not retrieved and was left to pass naturally.The procedure was completed with another passport balloon dilation catheter.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Problem code 1074 captures the reportable event of balloon burst.A visual examination of the returned complaint device found that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Functional analysis was performed by attaching the device to an encore inflation unit.Positive pressure was applied and leak was noted on the balloon due to a pinhole located at the proximal of the distal balloon bond.No other issues were noted on the device.This failure is likely due to an existing condition or disease is demonstrably responsible for the adverse event and use of the device has neither caused nor otherwise influenced this condition/disease-related adverse event.Therefore, the most probable root cause is adverse event related to patient condition.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.

Brand Name
PASSPORT
Common Device Name
DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8228815
Report Number3005099803-2018-62513
Device Sequence Number13970597
Product Code EZN
UDI-Device Identifier08714729191872
UDI-Public08714729191872
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K941853
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2021
Device Model NumberM0062181100
Device Catalogue Number218-110
Device Lot Number0021822945
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2019
Initial Date Received by Manufacturer 12/19/2018
Supplement Date Received by Manufacturer02/04/2019
Initial Report FDA Received Date01/08/2019
Supplement Report FDA Received Date02/20/2019
Patient Sequence Number1
Patient Age62 YR